Medical Questions > Womens Health > Birth Control Forum

can dayquil or nyquil lower the effectiveness?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
Hi there. I have a few questions. I am on Tri-Sprintec. I have been on the pill for roughly 4 years now and have pretty good knowledge as is. My first question though is can dayquil or nyquil lower the effectiveness of my pill? I have tried looking this up and my doctor's office is hard to reach sometimes. I've gotten different answers seeing as how it's just the internet. My second question is something I heard, and also tried researching. Will grapefruit lower the effectiveness of the pill? I love grapefruit, but ever since I heard that, I have steered away from eating it. My last question pertains to my period. Ever since I started the pill 4 years ago, I've always gotten my period on a wednesday into my inactive pills. Over the last few months, my period has been actually coming sooner than that wednesday (tuesdays and mondays). Is this normal? Thank you so much for your time!


Did you find this post helpful?
|

User Profile
replied February 8th, 2011
Birth Control Answer A19419
Hello,

Welcome to ehealthforum

Tri-Sprintec efficacy can be decreased by use of dayquil and so it is advisable to use an extra method of contraception while on them.Regarding the grapefruit it decreases the ability of gut to produce estrogens and can have effect on prevention of pregnancy.
Irregular bleeding,decreased bleeding and spotting is very common side effect of oral pills.Kindly visit a Gynaecologist for evaluation.

Take Care!


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.